MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION AMIA AUTOMATED PD SYSTEM; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

BAXTER HEALTHCARE CORPORATION AMIA AUTOMATED PD SYSTEM; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Catalog Number 5C9320
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Dyspnea (1816)
Date of Event 01/02/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported an automated peritoneal dialysis patient was unable to breathe during an unknown process step.The patient was connected to the amia device at the time of the event.The patient reported the device was "not draining enough solution off, and it was leaving around 600 ml or so".According to the reporter the patient then ¿puts in 1400 ml, and they could not breathe¿.The patient performed a manual drain, and the issue was resolved.Renal therapy services initiated a swap of the device and continuous ambulatory peritoneal dialysis was discussed.There was no report of a medical intervention associated with this event.No additional information is available.
 
Additional Manufacturer Narrative
The device was received for evaluation.Internal and external inspection was performed and no issues were noted.A sample analysis was performed and there was no device malfunction found that could have caused or contributed to the reported events.A short-simulated therapy was successfully performed.A service history review revealed no indication that the parts replaced during servicing caused or contributed to the reported event.A review of the most recent treatment revealed an excessive drain volume of 2306ml during drain 3 of 4, which was greater than the programmed maximum peritoneal volume setting of 2300ml.Review of the device programming revealed the programmed estimated night uf (200ml) may have been set too low for the most recent therapies.Per the amia clinician guide, setting the estimated night uf too low, or to 0 (zero), may result in a higher risk of iipv.The estimated night uf value should be based on an average of the nightly uf from the past seven consecutive therapies for a specific program.The log data of the seven most recent therapies showed the patient¿s average uf was approximately 748ml.Based on the device log analysis, the probable cause of the reported event was determined to be a user error as the programmed estimated night uf was set too low.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
AMIA AUTOMATED PD SYSTEM
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
BENCHMARK ELECTRONICS INC.
4065 theurer blvd
winona MN 55987
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key18567370
Report Number1416980-2024-00151
Device Sequence Number12791493
Product Code FKX
UDI-Device Identifier00085412490120
UDI-Public(01)00085412490120
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K151525
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number5C9320
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2024
Initial Report FDA Received Date01/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown